| Model Number |
G34111 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Per rep - 04eb2020 - i need to report an incident on behalf of (b)(6), md.He attempted a bi-lateral rms stent exchange but was unable to remove either stent.Both stents have been sent to pathology but will be returned to material management to then be returned to cook for investigation.Per rep - 05feb2020 - the procedure was held at (b)(6) medical center (b)(6).A pcnl was performed to remove the resonance metallic stents (g34111) that were unable to be retrieved during the bi-lateral stent exchange.Lot numbers: c1484934 (left ureter) and c1477851 (right ureter).Per complaint form - 13feb2020 - attempted rigid cystoscope with flexible grasper removal.
Additional Manufacturer Narrative
Additional information received on (b)(6)2020 after the investigation was completed as follows: as the devices have not been returned to cirl for evaluation, is it now unlikely that them will be returning? can you please confirm? i have checked in a number of times but never get a clear answer so i¿m not sure unfortunately the first removal was attempted on the (b)(6) 2019, why was next attempt at removal not until the (b)(6) 2020? the patient had to be perc¿d and due to scheduling conflicts/issues this was the first available what was the patient's condition during this time? stable were the stents providing drainage during this period? bilateral nephrostomy tubes was any damage or encrustation noted on the stent when removed on the (b)(6) 2020? encrusted on both also i note the stents appear to have been placed on (b)(6) 2018 "how long was the stent in-dwelling? -(b)(6) 2018 to (b)(6) 2020" is that correct? investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Per rep - (b)(6) 2020 - i need to report an incident on behalf of roger sur, md.He attempted a bi-lateral rms stent exchange but was unable to remove either stent.Both stents have been sent to pathology but will be returned to material management to then be returned to cook for investigation.Per rep - (b)(6) 2020 - the procedure was held at (b)(6) medical center (c12016-3).A pcnl was performed to remove the resonance metallic stents (g34111) that were unable to be retrieved during the bi-lateral stent exchange.Lot numbers: c1484934 (left ureter) and c1477851 (right ureter).Per complaint form - (b)(6) 2020 - attempted rigid cystoscope with flexible grasper removal.
Event or Problem Description
Per rep - (b)(6) 2020 - i need to report an incident on behalf of (b)(6) md.He attempted a bi-lateral rms stent exchange but was unable to remove either stent.Both stents have been sent to pathology but will be returned to material management to then be returned to cook for investigation.Per rep - (b)(6) 2020 - the procedure was held at (b)(6) medical center hillcrest (c12016-3).A pcnl was performed to remove the resonance metallic stents (g34111) that were unable to be retrieved during the bi-lateral stent exchange.Lot numbers: c1484934 (left ureter) and c1477851 (right ureter).Per complaint form - (b)(6) 2020 - attempted rigid cystoscope with flexible grasper removal.
Additional Manufacturer Narrative
1 x rms-060026-r of lot number c1484934 was not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.Investigation file (b)(4) is linked to this file, as that investigation captures the second stent removed in the patient, it covers the stent of lot number c1477851 placed on the right side.This file(b)(4) captures the investigation into the stent of lot number c1484934 placed on the left side.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1484934 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1484934.It should be noted that the instructions for use states the following: ¿warnings ¿these stents are not intended as permanent indwelling devices.¿the stent must not remain indwelling more than twelve (12) months.If the patient¿s status permits, the stent may be replaced with a new stent.¿patients should be checked at regular interval utilizing techniques such as abdominal x-ray (kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿ it may be noted that according to the instructions for use, the user is instructed that ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ there is evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could be attributed to the physician to the user leaving the stents in place for longer than the recommended indwell time and/or difficult patient anatomy.From the information provided it is known that the stents were left indwelling for 16 months.The ifu instructs that the stent should not remain in place for more than 12 months.The failed exchange occurred on the 8th of october 2019 and the explant then occurred on the 4th of february 2020.This increase in indwell time could have resulted in either stent encrustation or tissue ingrowth, inhibiting its removal as a result of this extended dwell time.Complaint is confirmed based on customer testimony.According to the information reported, the patient did experience any adverse effects due to this occurrence.A second procedure was required to remove the stents and there was increased stone formation.Complaints of this nature will continue to be monitored for potential emerging trends.
Additional Manufacturer Narrative
Related to mdr ref# 3001845648-2020-00140.1 x rms-060026-r of lot number c1484934 was not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.Investigation file (b)(4) is linked to this file, as that investigation captures the second stent removed in the patient, it covers the stent of lot number c1477851 placed on the right side.This file (b)(4) captures the investigation into the stent of lot number c1484934 placed on the left side.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1484934 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1484934.It should be noted that the instructions for use states the following: ¿warnings these stents are not intended as permanent indwelling devices.The stent must not remain indwelling more than twelve (12) months.If the patient¿s status permits, the stent may be replaced with a new stent.Patients should be checked at regular interval utilizing techniques such as abdominal x-ray (kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage." it may be noted that according to the instructions for use, the user is instructed that ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ there is evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could be attributed to the physician to the user leaving the stents in place for longer than the recommended indwell time and/or difficult patient anatomy.From the information provided it is known that the stents were left indwelling for 16 months.The ifu instructs that the stent should not remain in place for more than 12 months.The failed exchange occurred on the (b)(6) 2019 and the explant then occurred on the (b)(6) 2020.This increase in indwell time could have resulted in either stent encrustation or tissue ingrowth, inhibiting its removal as a result of this extended dwell time.Please note as per additional information received on 14th of may after the investigation was completed it was confirmed that the stents had evidence of encrustation and the patient was treated with bilateral nephrostomy tubes from (b)(6) 2019 until the (b)(6) 2020 and the patient condition was stable during this time.Complaint is confirmed based on customer testimony.According to the information reported, the patient did experience any adverse effects due to this occurrence.A second procedure was required to remove the stents and there was increased stone formation.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Per rep - 04feb2020 - i need to report an incident on behalf of (b)(6), md.He attempted a bi-lateral rms stent exchange but was unable to remove either stent.Both stents have been sent to pathology but will be returned to material management to then be returned to cook for investigation.Per rep - 05feb2020 - the procedure was held at ucsd medical center (b)(6) (c12016-3).A pcnl was performed to remove the resonance metallic stents (g34111) that were unable to be retrieved during the bi-lateral stent exchange.Lot numbers: c1484934 (left ureter) and c1477851 (right ureter).Per complaint form - 13feb2020 - attempted rigid cystoscope with flexible grasper removal.Per additional information received on 14th of may the stents had evidence of encrustation and the patient was treated with bilateral nephrostomy tubes from (b)(6) 2019 until the (b)(6) 2020 and the patient condition was stable during this time.